Alert archive / Maine / High Surf Advisories in 2014

High Surf Advisory 2, NWS Gray, ME

July 3, 20146 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this high surf advisory at Jul 3, 2014, 3:58 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jul 5, 2014, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2014, 3:58 PM EDT (19:58 UTC)
In effect from
Jul 5, 2014, 8:00 AM EDT
Expired
Jul 5, 2014, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this high surf advisory went out at Jul 3, 3:55 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 3, 3:55 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
355 PM EDT THU JUL 3 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE TO THE SOUTHEAST ACROSS
NORTHERN NEW ENGLAND TONIGHT...STALLING NEAR THE COAST ON FRIDAY.
THE FRONT WILL REMAIN NEAR THE COAST AS HURRICANE ANDREW RACES TO
THE NORTHEAST...PASSING WELL OFF CAPE COD FRIDAY NIGHT. HURRICANE
ANDREW WILL CONTINUE TO MOVE TO THE NORTHEAST...REACHING THE
MARITIMES LATE SATURDAY. THE HURRICANE'S MOST SIGNIFICANT IMPACT
FOR WESTERN MAINE AND NEW HAMPSHIRE WILL BE ALONG THE COAST WHERE
HIGH SURF AND RIP TIDES WILL POSE A SERIOUS RISK ON SATURDAY.
HIGH PRESSURE WILL BUILD IN FOR THE END OF THE WEEKEND. A FRONT
WILL APPROACH THE AREA ON TUESDAY AND STALL THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SVR TSTM WATCH IS IN EFFECT THRU 10 PM (EXCEPT FOR THE MID COAST) AND
A FLASH FLOOD WATCH IS IN EFFECT THRU 8 PM. WARM...VERY MOIST AND
UNSTABLE AIR MASS IN PLACE WITH AN APPROACHING COLD FNT. THE COLD
FNT WILL REACH THE COAST BY DAYBREAK. COOLING AND STABILIZING
WINDS OFF THE OCEAN WILL AFFECT THE MID COAST SUPPRESSING STRONG
CONVECTION TO A DEGREE. HIGH PRECIPITABLE WATER VALUES WITH FAIRLY
SLOW MOVING STORMS AND POTENTIAL FOR STORMS TO TRAIN OVER THE SAME
AREA WHICH WOULD LEAD TO EXCESSIVE RAINFALL AND POSSIBLE FLASH
FLOODING. SVR STORMS WITH DAMAGING WINDS AND TO A LESSER DEGREE
LARGE HAIL.

THE CONVECTION WEAKENS LATE THIS EVE WITH HIGH MOISTURE DUE TO
RAINFALL LEADING TO LOTS OF LOW CLOUDS AND F FORMING. STILL A FEW
SHRA AND MAYBE A TSTM WILL LINGER THRU THE NGT AS WELL.

VERY WARM AND MUGGY OVERNIGHT WITH LOWS IN THE 60S.

USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE NEAR TERM FCST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE COLD FNT STALLS ALONG THE COAST THRU THE SHORT TERM PERIOD AS
HURRICANE ARTHUR MOVES NE...MOVING WELL OFF CAPE COD FRIDAY NGT.
THE FNT AND DISTANT STORM WILL COMBINE TO PRODUCE MORE SHRA AND
POSSIBLE TSTMS THRU FRIDAY WITH SHRA FRIDAY NGT. GRADUALLY LESS
HUMID AND SLIGHTLY COOLER AIR FILTERS IN FROM THE NW BEHIND THE
FNT THRU THE SHORT TERM PERIOD...WITH LOWS IN THE 50S WITH SOME
UPPER 40S IN THE MOUNTAINS FRIDAY NGT...DEW POINTS DROP QUITE A
BIT AS WELL...INTO THE MID/UPPER 40S N AND LOW/MID 50S S.

BIGGEST IMPACT FROM THE PASSING HURRICANE...WHICH WILL TRANSITION
TO AN EXTRATROPICAL STORM AS IT MOVES BY WILL BE OCEAN SWELLS
WHICH WILL AFFECT SURF AND RIP CURRENTS ALONG THE COAST WHICH WILL
MOST LIKELY HOLD OFF TIL DAYBREAK SATURDAY.

USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE SHORT TERM FCST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
 THE UPPER LEVEL TROUGH WILL MERGE WITH ARTHUR BRINGING A WET START
TO THE WEEKEND. SATURDAY MORNING WILL SEE RAIN CONTINUING THROUGH
MAINE... WHILE WESTERN AREAS OF NEW HAMPSHIRE BEGIN TO CLEAR OUT.
NORTHERLY WINDS AT 850MB MAY RESULT IN SOME UPSLOPE SHOWER THROUGH
THE NORTHERN PART OF NEW HAMPSHIRE AND MAINE WITH TEMPERATURES
RELATIVELY MILD AS THE UPPER LOW CORE MOVES OVERHEAD ON SATURDAY.

FOR SUNDAY WE SEE A CONTINUATION OF THE PROGRESSIVE LONG WAVE
PATTERN ALOFT, WITH A RIDGE BUILDING INTO THE AREA. SKIES WILL BE
MOSTLY SUNNY.

BY MONDAY WE SEE THE LONG WAVE PATTERN SHIFTING AS A FRONTAL
SYSTEM DIVES OUT OF THE GREAT LAKES. THUNDERSTORMS WILL DEVELOP
MONDAY WITH OUR CWA ON THE WARM MOIST SIDE OF THE FRONT. WITH
35-40KTS OF SW WIND AT 850, AND UPWARDS OF 60KTS AT 500MB THE WIND
SHEAR MAY SUPPORT SEVERE THUNDERSTORMS OR A SQUALL LINE ALONG THE
FRONT. FOR NOW WILL KEEP FORECAST OF BASIC THUNDERSTORMS, BUT WE
WILL NEED TO MONITOR THE SEVERE THREAT AS IT GETS CLOSER.

THE FRONT BECOMES NEARLY STATIONARY TUESDAY AS AN AREA OF LOW
PRESSURE DEVELOPS ALONG IT ... THIS WILL RESULT IN MORE
THUNDERSTORMS FOR TUESDAY.  THE FRONT WILL FINALLY MOVE OUT LATE
TUESDAY BRINGING MOSTLY SUNNY SKIES FOR WEDNESDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY NIGHT/...VARIABLE CONDITIONS THRU THIS
EVE WITH SHRA/TSTMS MOVING IN WITH POTENTIAL FOR SVR TSTMS. LOW
CLOUDS AND F DEVELOP OVERNIGHT WITH IFR/LIFR VERY LIKELY MOST
AREAS. CONDITIONS SLOWLY IMPROVE ON FRIDAY/FRIDAY NGT...BUT STILL
SHRA AND POSSIBLE TSTMS AROUND.

LONG TERM... MVFR SATURDAY MORNING THEN CLEARING TO VFR THROUGH
THE WEEKEND.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WINDS AND SEAS BELOW
SCA LEVELS THRU FRIDAY...BUT WINDS AND SEAS COME UP FRIDAY NGT
REACHING SCA LEVELS AFTER MIDNIGHT AS HURRICANE ARTHUR MOVES TO
THE NE INCREASING THE PRES GRADIENT AND BRINGING IN HIGHER
SEAS/SWELLS. AN SCA HAS BEEN ISSUED EVEN THOUGH IT'S LATE 3RD
PERIOD DUE TO TROPICAL SYSTEM AND HOLIDAY WEEKEND.

LONG TERM... HAVE ISSUED A HIGH SURF ADVISORY FOR SATURDAY... AS
ARTHUR PASSES OFF SHORE. HIGHEST WAVES WILL BE DOWNEAST... BUT
WITH THE HOLIDAY WEEKEND HAVE OPTED TO ISSUE THE ADVISORY FOR THE
WHOLE COAST AS RIP CURRENTS ARE ALSO A THREAT. WAVES AND WINDS
WILL DECREASE SATURDAY NIGHT AND CALM WATERS THROUGH THE WEEKEND

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MEZ007>009-
     012>014-018>028.
     HIGH SURF ADVISORY FROM 8 AM TO 4 PM EDT SATURDAY FOR
     MEZ023>028.
NH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NHZ001>010-
     013-014.
     HIGH SURF ADVISORY FROM 8 AM TO 4 PM EDT SATURDAY FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY NIGHT TO 6 PM EDT
     SATURDAY FOR ANZ150>154.

&&

SYNOPSIS...CAPRIOLA/CURTIS
NEAR TERM...CAPRIOLA
SHORT TERM...CAPRIOLA
LONG TERM...CURTIS
AVIATION...CAPRIOLA/CURTIS
MARINE...CAPRIOLA/CURTIS
Hazardous weather outlook, Jul 3, 2:18 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
218 PM EDT THU JUL 3 2014

ANZ150>154-041830-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
218 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH
STRONG WINDS...ABRUPT WIND SHIFTS AND HEAVY RAIN WITH NEAR ZERO
VISIBILITY ALONG WITH FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-018>021-NHZ001>010-013-041830-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
218 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ022-041830-
INTERIOR WALDO-
218 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-041830-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
218 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RIP CURRENT RISK MAY BE MODERATE OR HIGH ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-041830-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
218 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RIP CURRENT RISK MAY BE MODERATE OR HIGH ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 3, 10:58 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1058 AM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   PUBLIC

            TREE BLOCKING I-93 SOUTHBOUND

0315 PM     HAIL             LITTLETON               44.31N  71.77W
07/02/2014  E1.00 INCH       GRAFTON            NH   SOCIAL MEDIA

0316 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   TRAINED SPOTTER

            TREES DOWN ON HOUSE

0324 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   AMATEUR RADIO

            MULIPLE TREES DOWN IN LITTLETON AND BETHLEHEM. TREES ON
            WIRES. A TREE ON A GARAGE.

0345 PM     FLASH FLOOD      NEWPORT                 43.37N  72.17W
07/02/2014                   SULLIVAN           NH   LAW ENFORCEMENT

            SEVERAL DRAINAGE DITCHES WASHED OUT...RTE 103 AND NORTH
            MAIN STREET REDUCED TO 1 LANE

0348 PM     TSTM WND DMG     RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   PUBLIC

            TREE DOWN

0348 PM     HAIL             RUMFORD                 44.55N  70.55W
07/02/2014  E0.70 INCH       OXFORD             ME   PUBLIC

            TREE DOWN

0350 PM     TSTM WND DMG     OSSIPEE                 43.69N  71.12W
07/02/2014                   CARROLL            NH   LAW ENFORCEMENT

            MANY TREES DOWN

0350 PM     TSTM WND DMG     FREEDOM                 43.81N  71.04W
07/02/2014                   CARROLL            NH   LAW ENFORCEMENT

            MANY TREES DOWN

0355 PM     HAIL             RUMFORD                 44.55N  70.55W
07/02/2014  E1.00 INCH       OXFORD             ME   SOCIAL MEDIA

0400 PM     TSTM WND DMG     RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   LAW ENFORCEMENT

            TREES DOWN IN DIXFFIELD AND RUMFORD.

0400 PM     TSTM WND DMG     FARMINGTON              44.67N  70.15W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            WIRES DOWN.

0400 PM     TSTM WND DMG     WILTON                  44.59N  70.23W
07/02/2014                   FRANKLIN           ME   AMATEUR RADIO

            TREES DOWN

0400 PM     TSTM WND DMG     BOW                     43.13N  71.55W
07/02/2014                   MERRIMACK          NH   STATE POLICE

            POSSIBLE MICROBURST MANY TREES DOWN

0404 PM     TSTM WND DMG     CONCORD                 43.21N  71.54W
07/02/2014                   MERRIMACK          NH   FIRE DEPT/RESCUE

            TREES DOWN ON WIRES. LIGHTNING STRIKES STARTED FIRE

0422 PM     TSTM WND DMG     WILTON                  44.59N  70.23W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN.

0427 PM     TSTM WND DMG     CHESTERVILLE            44.55N  70.09W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN.

0427 PM     TSTM WND DMG     6 SW RUMFORD            44.49N  70.66W
07/02/2014                   OXFORD             ME   COOP

            TREES BLOCKING ROAD

0427 PM     HAIL             6 SW RUMFORD            44.49N  70.66W
07/02/2014  E0.70 INCH       OXFORD             ME   COOP

            TREES BLOCKING ROAD

0430 PM     TSTM WND DMG     FARMINGTON              44.67N  70.15W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREE DOWN IN FARMINGTON.

0435 PM     TSTM WND DMG     NEW SHARON              44.64N  70.02W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN.

0442 PM     TSTM WND DMG     RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   LAW ENFORCEMENT

            MANY TREES DOWN

0500 PM     TSTM WND DMG     CORNISH                 43.80N  70.80W
07/02/2014                   YORK               ME   FIRE DEPT/RESCUE

            TREES DOWN... BLOCKING ROADS.

0500 PM     TSTM WND DMG     KEZAR FALLS             43.81N  70.89W
07/02/2014                   OXFORD             ME   FIRE DEPT/RESCUE

            TREES DOWN BLOCKING ROADS.

0505 PM     TSTM WND DMG     2 WNW SEBAGO LAKE STATE 43.93N  70.62W
07/02/2014                   CUMBERLAND         ME   DEPT OF HIGHWAYS

            TREES AND WIRES DOWN ON RTE 114 TO BURNELL ROAD...TIME
            ESTIMATED FROM RADAR

0525 PM     TSTM WND DMG     FRYE ISLAND             43.84N  70.53W
07/02/2014                   CUMBERLAND         ME   FIRE DEPT/RESCUE

            TREES ABOUT 8 INCHES IN DIAMETER FELL INTO A HOUSE ON
            PADDOCK CIRCLE AND ONE ON SUNSET ROAD

0527 PM     FLASH FLOOD      RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   LAW ENFORCEMENT

            MANY STREETS FLOODED

0707 PM     FLASH FLOOD      JAY                     44.50N  70.22W
07/02/2014                   FRANKLIN           ME   DEPT OF HIGHWAYS

            RTE 133 JAY FRANKLIN RD CLOSED DUE TO WATER OVER THE
            ROAD

0709 PM     FLASH FLOOD      JAY                     44.50N  70.22W
07/02/2014                   FRANKLIN           ME   DEPT OF HIGHWAYS

            RTE 17 IN NORTH JAY WASHED OUT BY THE MEMORIAL CHURCH

&&

EVENT NUMBER GYX1400034 GYX1400028 GYX1400027 GYX1400029 GYX1400054
GYX1400030 GYX1400031 GYX1400037 GYX1400038 GYX1400033 GYX1400032
GYX1400036 GYX1400046 GYX1400050 GYX1400043 GYX1400042 GYX1400040
GYX1400044 GYX1400045 GYX1400035 GYX1400041 GYX1400039 GYX1400048
GYX1400049 GYX1400051 GYX1400055 GYX1400047 GYX1400053 GYX1400052

MPK
Local storm report, Jul 3, 12:38 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1238 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   PUBLIC

            TREE BLOCKING I-93 SOUTHBOUND

0315 PM     HAIL             LITTLETON               44.31N  71.77W
07/02/2014  E1.00 INCH       GRAFTON            NH   SOCIAL MEDIA

0316 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   TRAINED SPOTTER

            TREES DOWN ON HOUSE

0324 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   AMATEUR RADIO

            MULIPLE TREES DOWN IN LITTLETON AND BETHLEHEM. TREES ON
            WIRES. A TREE ON A GARAGE.

0345 PM     FLASH FLOOD      NEWPORT                 43.37N  72.17W
07/02/2014                   SULLIVAN           NH   LAW ENFORCEMENT

            SEVERAL DRAINAGE DITCHES WASHED OUT...RTE 103 AND NORTH
            MAIN STREET REDUCED TO 1 LANE

0348 PM     TSTM WND DMG     RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   PUBLIC

            TREE DOWN

0348 PM     HAIL             RUMFORD                 44.55N  70.55W
07/02/2014  E0.70 INCH       OXFORD             ME   PUBLIC

            TREE DOWN

0350 PM     TSTM WND DMG     OSSIPEE                 43.69N  71.12W
07/02/2014                   CARROLL            NH   LAW ENFORCEMENT

            MANY TREES DOWN

0350 PM     TSTM WND DMG     FREEDOM                 43.81N  71.04W
07/02/2014                   CARROLL            NH   LAW ENFORCEMENT

            MANY TREES DOWN

0355 PM     HAIL             RUMFORD                 44.55N  70.55W
07/02/2014  E1.00 INCH       OXFORD             ME   SOCIAL MEDIA

0400 PM     TSTM WND DMG     RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   LAW ENFORCEMENT

            TREES DOWN IN DIXFFIELD AND RUMFORD.

0400 PM     TSTM WND DMG     FARMINGTON              44.67N  70.15W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            WIRES DOWN.

0400 PM     TSTM WND DMG     WILTON                  44.59N  70.23W
07/02/2014                   FRANKLIN           ME   AMATEUR RADIO

            TREES DOWN

0400 PM     TSTM WND DMG     BOW                     43.13N  71.55W
07/02/2014                   MERRIMACK          NH   STATE POLICE

            POSSIBLE MICROBURST MANY TREES DOWN

0404 PM     TSTM WND DMG     CONCORD                 43.21N  71.54W
07/02/2014                   MERRIMACK          NH   FIRE DEPT/RESCUE

            TREES DOWN ON WIRES. LIGHTNING STRIKES STARTED FIRE

0422 PM     TSTM WND DMG     WILTON                  44.59N  70.23W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN.

0427 PM     TSTM WND DMG     CHESTERVILLE            44.55N  70.09W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN.

0427 PM     TSTM WND DMG     6 SW RUMFORD            44.49N  70.66W
07/02/2014                   OXFORD             ME   COOP

            TREES BLOCKING ROAD

0427 PM     HAIL             6 SW RUMFORD            44.49N  70.66W
07/02/2014  E0.70 INCH       OXFORD             ME   COOP

            TREES BLOCKING ROAD

0430 PM     TSTM WND DMG     FARMINGTON              44.67N  70.15W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREE DOWN IN FARMINGTON.

0435 PM     TSTM WND DMG     NEW SHARON              44.64N  70.02W
07/02/2014                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND LINES DOWN.

0442 PM     TSTM WND DMG     RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   LAW ENFORCEMENT

            MANY TREES DOWN

0500 PM     TSTM WND DMG     CORNISH                 43.80N  70.80W
07/02/2014                   YORK               ME   FIRE DEPT/RESCUE

            TREES DOWN... BLOCKING ROADS.

0500 PM     TSTM WND DMG     KEZAR FALLS             43.81N  70.89W
07/02/2014                   OXFORD             ME   FIRE DEPT/RESCUE

            TREES DOWN BLOCKING ROADS.

0505 PM     TSTM WND DMG     2 WNW SEBAGO LAKE STATE 43.93N  70.62W
07/02/2014                   CUMBERLAND         ME   DEPT OF HIGHWAYS

            TREES AND WIRES DOWN ON RTE 114 TO BURNELL ROAD...TIME
            ESTIMATED FROM RADAR

0515 PM     FLASH FLOOD      4 W FREEDOM             43.82N  71.11W
07/02/2014                   CARROLL            NH   PUBLIC

            ALVINO ROAD WAS WASHED OUT AND IS IMPASSABLE. WAS TOLD
            THERE WAS FILL BEING BROUGHT IN TODAY AND THAT IT HAS TO
            BE REGRADED

0525 PM     TSTM WND DMG     FRYE ISLAND             43.84N  70.53W
07/02/2014                   CUMBERLAND         ME   FIRE DEPT/RESCUE

            TREES ABOUT 8 INCHES IN DIAMETER FELL INTO A HOUSE ON
            PADDOCK CIRCLE AND ONE ON SUNSET ROAD

0527 PM     FLASH FLOOD      RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   LAW ENFORCEMENT

            MANY STREETS FLOODED

0707 PM     FLASH FLOOD      JAY                     44.50N  70.22W
07/02/2014                   FRANKLIN           ME   DEPT OF HIGHWAYS

            RTE 133 JAY FRANKLIN RD CLOSED DUE TO WATER OVER THE
            ROAD

0709 PM     FLASH FLOOD      JAY                     44.50N  70.22W
07/02/2014                   FRANKLIN           ME   DEPT OF HIGHWAYS

            RTE 17 IN NORTH JAY WASHED OUT BY THE MEMORIAL CHURCH

&&

EVENT NUMBER GYX1400034 GYX1400028 GYX1400027 GYX1400029 GYX1400054
GYX1400030 GYX1400031 GYX1400037 GYX1400038 GYX1400033 GYX1400032
GYX1400036 GYX1400046 GYX1400050 GYX1400043 GYX1400042 GYX1400040
GYX1400044 GYX1400045 GYX1400035 GYX1400041 GYX1400039 GYX1400048
GYX1400049 GYX1400051 GYX1400056 GYX1400055 GYX1400047 GYX1400053
GYX1400052

MPK
Special weather statement, Jul 3, 1:44 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
144 PM EDT THU JUL 3 2014

MEZ018-023-NHZ010-013-031815-
COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR YORK-STRAFFORD-
144 PM EDT THU JUL 3 2014

...THUNDERSTORMS AND LIGHTNING WILL IMPACT STRAFFORD COUNTY...ROCKINGHAM
COUNTY AND YORK COUNTY THROUGH 215 PM EDT...

AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF NORTHWOOD...MOVING
NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND NORTHWOOD MEADOWS STATE PARK... NOTTINGHAM... DEERFIELD...
BARRINGTON...ROCHESTER LEBANON AND SANFORD THROUGH 215 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4350 7081 4333 7062 4305 7111 4319 7127

KIMBLE
Special weather statement, Jul 3, 2:09 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
209 PM EDT THU JUL 3 2014

MEZ012-018-NHZ006-031845-
INTERIOR YORK-SOUTHERN CARROLL-SOUTHERN OXFORD-
209 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY
AND YORK COUNTY THROUGH 245 PM EDT...

AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FORMING OVER BROOKFIELD...OR ABOUT 8 MILES SOUTH
OF OSSIPEE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND WOLFEBORO FALLS...WENTWORTH STATE
PARK...WOLFEBORO...BROOKFIELD...WAKEFIELD...WEST NEWFIELD...
PARSONSFIELD...NEWFIELD...LIMERICK AND KEZAR FALLS THROUGH 245 PM
EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4353 7104 4353 7106 4351 7108 4351 7111
      4357 7112 4354 7117 4361 7124 4384 7085
      4365 7067 4352 7096 4353 7097 4349 7102

KIMBLE
Special weather statement, Jul 3, 2:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
254 PM EDT THU JUL 3 2014

MEZ012-018-031930-
INTERIOR YORK-SOUTHERN OXFORD-
254 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND YORK COUNTY
THROUGH 330 PM EDT...

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PARSONSFIELD...OR ABOUT 10 MILES
EAST OF OSSIPEE...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEST NEWFIELD...
PARSONSFIELD...KEZAR FALLS...CORNISH AND HIRAM THROUGH 330 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4359 7091 4367 7099 4372 7098 4391 7083
      4389 7075 4386 7080 4382 7078 4380 7078
      4379 7073 4380 7070 4379 7069

KIMBLE
Special weather statement, Jul 3, 3:15 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
315 PM EDT THU JUL 3 2014

NHZ013-031945-
INTERIOR ROCKINGHAM-
315 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 345 PM
EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF AUBURN...OR ABOUT 6
MILES EAST OF MANCHESTER...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CHESTER...AUBURN...
CANDIA...PAWTUCKAWAY STATE PARK...RAYMOND...FREMONT...EPPING AND
BRENTWOOD THROUGH 345 PM EDT.

HAIL UP TO HALF AN INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4293 7144 4294 7142 4295 7138 4296 7139
      4301 7140 4315 7123 4299 7101 4289 7140

KIMBLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:15 PM EDTTornado WarningGYXYork30 min
Jul 3, 4:23 PM EDTSpecial Marine WarningGYX97 min
Jul 3, 4:26 PM EDTSevere Thunderstorm WarningGYXYork49 min
Jul 3, 4:30 PM EDTSpecial Weather StatementGYXSomerset30 min
Jul 3, 6:10 PM EDTSpecial Marine WarningGYX65 min
Jul 3, 1:44 PM EDTSpecial Weather StatementGYXStrafford31 min
Jul 3, 2:09 PM EDTSpecial Weather StatementGYXCarroll36 min
Jul 3, 2:54 PM EDTSpecial Weather StatementGYXCarroll36 min
Jul 3, 3:15 PM EDTSpecial Weather StatementGYXRockingham30 min
Jul 3, 3:34 PM EDTSevere Thunderstorm WarningGYXRockingham41 min
Jul 3, 3:55 PM EDTSevere Thunderstorm WarningGYXRockingham, Strafford35 min
Jul 3, 4:59 PM EDTAreal Flood AdvisoryGYXRockingham2 hr
Jul 3, 5:01 PM EDTSevere Thunderstorm WarningGYXRockingham29 min
Jul 3, 7:35 PM EDTSpecial Weather StatementGYXCoos40 min
Jul 3, 7:50 PM EDTSpecial Weather StatementGYXGrafton, Sullivan85 min
Jul 3, 7:57 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack, Sullivan48 min

Nearby

High Surf Advisories in Maine, 2014High Surf Advisories in New Hampshire, 2014Every high surf advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.